Randomness and Differentiability of Convex Functions

Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9136)

Abstract

We study first and second derivatives of computable convex functions on \(\mathbb {R}^n\). The main result of the paper is an effective form of Aleksandrov’s Theorem: we show that computable randomness implies twice-differentiability of computable convex functions.

References

  1. 1.
    Alberti, G., Ambrosio, L.: A geometrical approach to monotone functions in \(\mathbb{R}^n\). Math. Z. 230, 259–316 (1999)MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Aleksandrov, A.D.: Leningrad Univ. Ann. (Math. Ser.) 6, 3–35 (1939)Google Scholar
  3. 3.
    Brattka, V., Miller, J., Nies, A.: Randomness and differentiability. Trans. AMS (forthcoming). http://arxiv.org/abs/1104.4465
  4. 4.
    Dingzhu, D., Ko, K.: Computational complexity of integration and differentiation of convex functions. Syst. Sci. Math. Sci. 2(1), 70–79 (1989)MATHGoogle Scholar
  5. 5.
    Downey, R., Hirschfeldt, D.: Algorithmic Randomness and Complexity. Springer, Berlin (2010)MATHCrossRefGoogle Scholar
  6. 6.
    Freer, C., Kjos-Hanssen, B., Nies, A., Stephan, F.: Algorithmic aspects of lipschitz functions. Computability 3(1), 45–61 (2014)MATHMathSciNetGoogle Scholar
  7. 7.
    Galicki, A., Turetsky, D.: Differentiability and randomness in higher dimensions (2014, Submitted)Google Scholar
  8. 8.
    Minty, G.: Monotone nonlinear operators on a Hilbert space. Duke Math J. 29, 341–346 (1962)MATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Nies, A.: Computability and Randomness. Oxford Logic Guides. Oxford University Press, Oxford (2009)MATHCrossRefGoogle Scholar
  10. 10.
    Pour-El, M.B., Richards, I.: Computability in Analysis and Physics. Springer, Berlin (1988)Google Scholar
  11. 11.
    Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Grundlehren der Mathematischen Wissenschaften. Springer, Heidelberg (1997)Google Scholar
  12. 12.
    Rute. J.: Computable randomness and betting for computable probability spaces (2012, Submitted)Google Scholar
  13. 13.
    Siksek, S., El Sedy, E.: Points of non-differentiability of convex functions. Appl. Math. Comput. 148, 725–728 (2004)MATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Weihrauch, K.: Computable Analysis. Springer, Berlin (2000)MATHCrossRefGoogle Scholar
  15. 15.
    Zhong, N.: Derivatives of computable functions. Math. Log. Q. 44, 304–316 (1998)MATHCrossRefGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Department of Computer ScienceUniversity of AucklandAucklandNew Zealand

Personalised recommendations